Hi I am a female 33 years old.I have been diagnosed with colitis,they are now checking for crohns disease.I all so have yeast in my intestines,my gastrointologist discovered it through a bowel specimen.Why would I have yeast in my intestines?Other problems are leg aches,legs feeling heavy and stiff,arms aching and feeling heavy and stiff,my shoulders ache,and my back.I feel like an old woman,that is 93 intead of 33.When I get up in the mornings I am stiff,and walk slumped over.I am taking Inderall,for migaine head aches,all cipro antibiotic for colitis.I don't know what the problem is.Can any one help me?The colitis was diagnosed through a colonoscopy.I would appreciate any ones comments.Thank You inadvance.Raven33
Normally your body is full of "good" bacteria that inhibit yeast growth. Because you are on such a strong antibiotic, that is probably what has allowed the yeast overgrowth. If the yeast was present before you started the antibiotic, you should consider the fact that your intestinal conditions are an unsafe environment for natural bacterial growth due to your illness. In addition to a systemic treatment for yeast such as Diflucan, you should eat yyogurt with live cultures. This will supply the missing bacteria you need, and also combat diaharrea caused by the antibiotic. Of course make sure that yogurt is a good idea if you have a special diet due to your colitis.
Hi Raven33... I was Dx with UC 3 years ago and my docs are also now thinking CD. I had a CT Enteroclysis test done last week but don't have results yet. What tests are your docs doing to r/o Crohn's Disease?
Yogurt is okay, but it won't work for an intestinal yeast overgrowth. Yeast is very aggresive once it proliferates. The antibiotics have killed all bacteria (anti=against biotics=life) and so you need "PROBIOTICS" Pro=for biotics=life and they will establish your good bacteria. Yogurt simply isn't strong enough for yeast. Watch out for your sugar intake. Try to avoid excess sugar, as yeast feeds on sugar. There's a product called ThreeLac that's a probiotic specifically designed to eat yeast. I'm on that now and I'm feeling better. My yeast has attacked my face and I have a terrible rash that has been awfully hard to get rid of. But I'm not giving up. I'm trying a sugar-free diet to starve out the yeast and I'm taking about 9 different probiotics and digestive enzymes to help me. I suffer from Irritable Bowel Syndrome so most of my vitamins don't get absorbed because of that, and so far after 3 weeks of probiotics, etc. I have had only one bout and my skin is clearing up, too. But I'm told to stay on this for at least 60 days to 90 days, because the yeast can come back. So try it out. It certainly can only do you good.
It sounds like you're having an adverse reaction to the cipro. If you haven't stopped taking it by now, please do so and ask your Dr. for somehting safer. Go to www.fqvictims.org and see what the side effects are. You're having pain that goes along with the side effects of that medication.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.